| Catalog Number |
254500566 |
| Medical Device Problem Codes |
Break (1069); Crack (1135); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/22/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that one of the stems on the back of the item is cracked and chipped.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, "one of the stems on the back of the item is cracked and chipped." the product was not returned to depuy synthes, however photos were provided for review.See attachment "1", "2".The photo investigation revealed that device 254500566, attune rp cr artic surf sz6 one of the post had cracked and small chipped/broken part can also be observed.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 254500566, attune rp cr artic surf sz6 would contribute to the complained device issue.Based on the investigation findings, the potential cause traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - one of the stems on the back of the item is cracked and chipped.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that had deformed in several parts of the surface.Additionally was found one of the post cracked and broken.The broken fragment was not returned.The allegation can be confirmed.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.A dimensional inspection for the attune rp cr artic surf sz6 was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune rp cr artic surf sz6 would not contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.H3.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary:according to the information received, "one of the stems on the back of the item is cracked and chipped." the product was not returned to depuy synthes, however photos were provided for review.See attachment "1", "2".The photo investigation revealed that device 254500566, attune rp cr artic surf sz6 one of the post had cracked and small chipped/broken part can also be observed.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 254500566, attune rp cr artic surf sz6 would contribute to the complained device issue.Based on the investigation findings, the potential cause traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot :the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.